Translator Disclaimer
September 2018 A new look at duality for the symbiotic branching model
Matthias Hammer, Marcel Ortgiese, Florian Völlering
Ann. Probab. 46(5): 2800-2862 (September 2018). DOI: 10.1214/17-AOP1240


The symbiotic branching model is a spatial population model describing the dynamics of two interacting types that can only branch if both types are present. A classical result for the underlying stochastic partial differential equation identifies moments of the solution via a duality to a system of Brownian motions with dynamically changing colors. In this paper, we revisit this duality and give it a new interpretation. This new approach allows us to extend the duality to the limit as the branching rate $\gamma$ is sent to infinity. This limit is particularly interesting since it captures the large scale behavior of the system. As an application of the duality, we can explicitly identify the $\gamma=\infty$ limit when the driving noises are perfectly negatively correlated. The limit is a system of annihilating Brownian motions with a drift that depends on the initial imbalance between the types.


Download Citation

Matthias Hammer. Marcel Ortgiese. Florian Völlering. "A new look at duality for the symbiotic branching model." Ann. Probab. 46 (5) 2800 - 2862, September 2018.


Received: 1 September 2016; Revised: 1 October 2017; Published: September 2018
First available in Project Euclid: 24 August 2018

zbMATH: 06964349
MathSciNet: MR3846839
Digital Object Identifier: 10.1214/17-AOP1240

Primary: 60K35
Secondary: 60H15, 60J80

Rights: Copyright © 2018 Institute of Mathematical Statistics


This article is only available to subscribers.
It is not available for individual sale.

Vol.46 • No. 5 • September 2018
Back to Top